MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Catalog Number PSR3D
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) and middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d).During the procedure, the physician made a successful pass using the psr3d with a penumbra system ace 68 reperfusion catheter (ace68) and a neuron max 6f 088 long sheath (neuron max).While attempting to make a second pass with the psr3d, the physician felt resistance and decided to retract the psr3d.However, while retracting, the psr3d unintentionally detached in the terminus segment of the ica.Therefore, the physician used a snare device to successfully remove the psr3d.The procedure was completed using a non-penumbra stent retriever device with the same ace68 and neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the psr3d was fractured off its delivery wire approximately 198.5 cm from the proximal end.The psr3d delivery wire was kinked approximately 63.0 and 64.5 cm from the proximal.Conclusions: evaluation of the returned psr3d revealed that the device was fractured off its delivery wire.If the device is forcefully retracted against resistance, damage such as a fracture may occur.Further evaluation of the returned device revealed that delivery wire was kinked.These kinks were likely incidental to the reported issue and may have occurred due to packaging of the device for return to penumbra.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2019-01102.1.Section b.Box 5.Describe event or problem.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) and middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d).During the procedure, the physician made a successful pass using the psr3d with a penumbra system ace 68 reperfusion catheter (ace68) and a neuron max 6f 088 long sheath (neuron max).While attempting to make a second pass with the psr3d, the physician felt resistance and decided to retract the psr3d.However, while retracting, the psr3d broke off inside the patient''s terminus segment of the ica.Therefore, the physician used a snare device to successfully remove the psr3d.The procedure was completed using a non-penumbra stent retriever device with the same ace68 and neuron max.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8672471
Report Number3005168196-2019-01102
Device Sequence Number2118121
Product Code NRY
UDI-Device Identifier00814548017839
UDI-Public00814548017839
Combination Product (Y/N)Y
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2021
Device Catalogue NumberPSR3D
Device Lot NumberF87117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Date Report Sent to FDA01/01/2005